It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Open to All Other Health Topics Message Board

  • Allergic to Metronidazole...am I still?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 05-13-2010, 06:30 PM   #1
    Megan10
    Newbie
    (female)
     
    Megan10's Avatar
     
    Join Date: May 2010
    Posts: 2
    Megan10 HB User
    Allergic to Metronidazole...am I still?

    I was taking Metronidazole awhile ago for a bacterial infection and I went off it after the first three days. I was experiencing face swelling, white spots in my mouth, chest tightness/trouble breathing and stomach cramps which were made far worse by eating or drinking. My doctor went ahead and put it down as an allergy. I've been off it for about three days now but I'm still experiencing some strange things, and I don't know if they're related.

    Basically my biggest problems are that my face is still a little swollen, I have really bad itching on my neck just under my ears as well as a bit on the sides of my chin. The back of my mouth is white (where the tonsils usually sit except I had mine removed years ago) and I keep breaking out with little bumps in the back of my mouth and throat that almost resemble clear boils. My throat isn't itchy, but the bumps hurt a bit.

    I've never once in my life had seasonal allergies or been allergic to anything, so I'm trying to figure out what this is (does it sound like seasonal allergies?). As far as I know my temperature's normal (I never run fevers...even when I had norovirus I didn't run a fever). Is it possible I'm still experiencing allergies to the medication or could it be something else? I know, I know, everyone says "go see your doctor right away" but I hate feeling like a hypochondriac when I go in and it's nothing, so I wanted to ask for advice first.

    If it helps at all I also have multiple sclerosis so my immune system is almost non-functional, so I'm considering the possibility of illness as well (my left lymph node is a tiny bit swollen and feels sore). Thank you in advance!

    -Megan

    -edit: sorry, my question seemed a bit too general to put in any other topic so I left it here instead

    Last edited by Megan10; 05-13-2010 at 06:31 PM.

     
    Sponsors Lightbulb
       
    Old 05-14-2010, 06:00 PM   #2
    jennybyc
    Inactive
     
    Join Date: Feb 2009
    Posts: 3,892
    jennybyc HB Userjennybyc HB Userjennybyc HB Userjennybyc HB Userjennybyc HB Userjennybyc HB Userjennybyc HB Userjennybyc HB Userjennybyc HB Userjennybyc HB Userjennybyc HB User
    Re: Allergic to Metronidazole...am I still?

    I have over 40 drug allergies so I can tell you that the facial swelling, the trouble breathing/tightness in your chest and the stomach cramps are pretty common as symptoms of a drug allergy. You can develop and allergy to anything at anytime. You should never take that drug again...the next dose could be fatal.

    But the white spots in your mouth are not allergic...that is your infection and it sounds as if it's back and worse or you've gotten a virus on top of it. I am immune suppressed and I know how those illnesses can gang up on you. You need to get back to your doc and see what you have or if the infection is back and worsening. You don't need an exacerbation of your MS.

    good luck..................Jenny

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Metronidazole Vaginal Gel asking17 Women's Health 2 07-25-2008 04:01 PM
    BV and Metronidazole GeorgiaGrown Women's Health 1 07-28-2006 04:57 PM
    metronidazole side effects arcadefire Women's Health 0 03-30-2005 02:01 AM
    METRONIDAZOLE for B.V Anastacia Women's Health 3 04-23-2004 01:31 PM
    Metronidazole (Flagyl) - Info Needed! journalistic Women's Health 4 04-03-2004 07:50 PM
    Flagyl / Metronidazole??? SuzyQPA2 Bowel Disorders 21 06-27-2003 07:57 PM
    Metronidazole after extraction - is it necessary? Christie Dental Health 1 06-23-2001 07:05 AM

    Tags
    allergies, metronidazole, sore throat



    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 11:19 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!